Kentucky, 2003

Damaging Wind in Kentucky, August 11, 2003

August 11, 2003 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 11, 1:38 AM CST, 11 hours 27 minutes earlier.

Area forecast discussion, Aug 11, 1:38 AM CST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
238 AM CDT MON AUG 11 2003

00Z MODELS CONTINUE TO TRANSITION UPR PATTERN AS PREVIOUSLY FORECAST
BUT INSOFAR AS PCPN CHANCES THE FORECAST REMAINS UNCHANGED WITH A
NEAR DAILY CHC PCPN. ARGUABLY THE NEW MRF BUILDS THE RIDGE IN
SUFFICIENTLY OVER THE WEEKEND TO BRING THE BEST CHC FOR DRY WX BUT
EVEN STILL WE CANNOT WITH CONFIDENCE PRECLUDE AT LEAST A SLGT CHC
MENTION FOR NOW. WL THEREFORE MAINTAIN THE GOING FORECAST PHILOSOPHY
W/SLGT CHC-CHC EACH DAY OF THE FORECAST. TEMPERATURES ALSO CONTINUE
TO LOOK TO BE SLIGHTLY BLO SEASONAL NORMS EARLY...TRANSITIONING TO
NEAR SEASONAL LEVELS BY THE TIME THE RIDGE BUILDS IN NEXT WEEKEND.

.PAH...NONE.
Hazardous weather outlook, Aug 11, 10:50 AM CST, 2 hours 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT MON AUG 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH ACROSS THE
FOUR STATE AREA THIS AFTERNOON. THE ACTIVITY SHOULD WEAKEN AND THEN
DISSIPATE EARLY THIS EVENING. A FEW OF THE STORMS MAY PRODUCE
LOCALLY HEAVY RAIN. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STARTING WEDNESDAY...THE CHANCE OF MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS WILL INCREASE SOMEWHAT ACROSS THE REGION
BEFORE DIMINISHING DURING THE WEEKEND.

AN UPPER LOW PRESSURE AREA WILL SLOWLY MEANDER TO THE SOUTHWEST OF
THE REGION AND WILL EVENTUALLY BE REPLACED BY HIGH PRESSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Henderson

When
August 11, 1:05 PM CST
Where
Henderson County, Henderson
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.833, -87.583

A trained spotter reported an estimated gust to 60 MPH.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378902.